AntiphospholipidSyndrome with Transverse Myelopathy – Case-report
D. Opíchalová 1; L. Faltýnek 1; P. Horák 1; M. Heřman 2; R. Dryml 3
III. interní klinika FN a LF UP, Olomouc 2Radiologická klinika FN a LF UP, Olomouc 3Neurologické oddělení VN, Olomouc
Čes. Revmatol., , 2003, No. 1, p. 51-56.
The authors describe a case of a 62-year-old woman with the sudden development of mild paraparesisof the lower extremities with hypaesthesia from dermatome Th5 in a distal direction and witharrest of micturition and defaecation. The laboratory finding revealed a higher ESR and CRP, theimmunological examination revealed an elevated value of anti-dsDNA, anti-ssDNA and CIK. As toantiphospholipid antibodies the LA value was elevated, while anticardiolipin antibodies were notfound. A number of other examinations incl. radiological ones were made. Magnetic resonance ofthe spine revealed a hydromyelic cyst in the area Th 3–8. The disease was at the beginningcomplicated by the development of deep phlebothrombosis of the right lower extremity. Afterevaluation of all clinical and laboratory results the condition was classified as secondary antiphospholipidsyndrome with manifestations of a transverse spinal lesion with acute paraparesis of thelower extremities in conjunction with systemic disease which most probably was systemic lupuserythematosus. Treatment with corticosteroids, immunosuppressives (cyclophosphamide) and anticoagulants(warfarin, anopyrin) led within several months to normalization of the general condition,restoration of urinary excretion and defaecation and substantial regression of the paraparesisof the lower extremities and the ability of independent gait.
antiphospholipid syndrome, transverse myelopathy, paraparesis, hydromyelic cyst,systemic lupus erythematosus, immunosuppressive drugs
Full text is not available online.
If interested in a scan of this journal, contact NTO ČLS JEP
Dermatology & STDs